Bell, PC ORCID: https://orcid.org/0000-0003-2620-635X, Delvenne, J-C, Jungers, RM and Blondel, VD (2010) The continuous Skolem-Pisot problem. Theoretical Computer Science, 411 (40-42). 3625 - 3634.

[img]
Preview
Text
0809.2189.pdf - Accepted Version

Download (217kB) | Preview
[img]
Preview
Text
1-s2.0-S0304397510003397-main.pdf - Published Version

Download (363kB) | Preview

Abstract

We study decidability and complexity questions related to a continuous analogue of the Skolem-Pisot problem concerning the zeros and nonnegativity of a linear recurrent sequence. In particular, we show that the continuous version of the nonnegativity problem is NP-hard in general and we show that the presence of a zero is decidable for several subcases, including instances of depth two or less, although the decidability in general is left open. The problems may also be stated as reachability problems related to real zeros of exponential polynomials or solutions to initial value problems of linear differential equations, which are interesting problems in their own right.

Item Type: Article
Additional Information: The final version of this article and all relevant information related to it, including copyrights, can be found on the publisher website.
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Natural Sciences > School of Computing and Mathematics
Related URLs:
Depositing User: Symplectic
Date Deposited: 22 Jul 2022 13:48
Last Modified: 22 Jul 2022 13:48
URI: https://eprints.keele.ac.uk/id/eprint/11101

Actions (login required)

View Item View Item